Alert archive / Texas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 38, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Mar 24, 2021, 7:47 PM CDT for Bosque County, Hill County, Texas. It was in force for 58 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 24, 2021, 7:47 PM CDT (00:47 UTC)
- Expired
- Mar 24, 2021, 8:45 PM CDT
- In force
- 58 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.75 in
- Wind
- 60.0 mph
Counties Bosque County, TX, Hill County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 59 km from the middle of the area, began a volume at 00:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 24, 7:55 PM CDT | HAIL 1.25 | 2 S Meridian, TX | TIME ESTIMATED VIA RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 24, 4:38 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 0.8 hours before the alert went out and 349 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1550 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 353 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
115
WUUS54 KFWD 250047
SVRFWD
TXC035-217-250145-
/O.NEW.KFWD.SV.W.0038.210325T0047Z-210325T0145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Fort Worth TX
747 PM CDT Wed Mar 24 2021
The National Weather Service in Fort Worth has issued a
* Severe Thunderstorm Warning for...
Central Bosque County in central Texas...
West central Hill County in central Texas...
* Until 845 PM CDT.
* At 747 PM CDT, a severe thunderstorm was located over Meridian, or
12 miles northwest of Clifton, moving northeast at 25 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* Locations impacted include...
Meridian, Blum, Meridian State Park and Morgan.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 1000 PM CDT for central and
north central Texas.
For your protection get inside a sturdy structure and stay away from
windows.
&&
LAT...LON 3218 9758 3218 9757 3215 9757 3213 9751
3216 9751 3219 9745 3203 9723 3176 9773
3191 9785
TIME...MOT...LOC 0047Z 225DEG 20KT 3194 9769
TORNADO...POSSIBLE
HAIL...1.75IN
WIND...60MPH
$$
Barnes1 follow-up statement
521
WWUS54 KFWD 250127
SVSFWD
Severe Weather Statement
National Weather Service Fort Worth TX
827 PM CDT Wed Mar 24 2021
TXC035-217-250145-
/O.CON.KFWD.SV.W.0038.000000T0000Z-210325T0145Z/
Bosque TX-Hill TX-
827 PM CDT Wed Mar 24 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR NORTHEASTERN BOSQUE AND WEST CENTRAL HILL COUNTIES...
At 827 PM CDT, a severe thunderstorm was located near Blum, or 19
miles west of Hillsboro, moving northeast at 40 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Blum and Morgan.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection stay inside a sturdy structure and keep away from
windows.
&&
A Tornado Watch remains in effect until 1000 PM CDT for central and
north central Texas.
LAT...LON 3188 9751 3201 9768 3215 9756 3213 9751
3216 9751 3219 9745 3203 9723
TIME...MOT...LOC 0127Z 235DEG 34KT 3206 9744
TORNADO...POSSIBLE
HAIL...1.25IN
WIND...60MPH
$$
BarnesWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 24, 3:15 PM CDT, 4 hours 32 minutes earlier.
Area forecast discussion, Mar 24, 3:15 PM CDT, 4 hours 32 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 315 PM CDT Wed Mar 24 2021 ...New Long Term... .SHORT TERM... /Issued 215 PM CDT Wed Mar 24 2021/ /Through Thursday/ Key Points: -Severe thunderstorms will be possible this afternoon through tonight -The main threats will be large hail and damaging winds. Can't rule out a few tornadoes this afternoon/evening -Minor flooding is possible if storms track over the same location over a long period of time -Storms move off to the east by late Thursday morning Discussion... A fairly complex weather set-up is evolving across the Southern Plains as stationary front is currently just north of the Red River in Oklahoma while a warm front continues to advance northward across Central Texas. To the west, a pseudo-dryline is expected to sharpen across the Big County as a surface low deepens coming off the Mexican higher terrain. Low-level mass response is clearly evident by the steady increase in moisture across Central Texas, where dew points have crept up into the lower 60s. With increasing moisture and mostly sunny skies, instability has been on the rise with a couple hundred joules per kilogram now present across Central Texas. This is expected to continue to increase and shift northward as the low-level jet increases and aids in the northward transport of moisture. The development of the aformentioned surface low across West Texas is farther south compared to previous days' forecasts, therefore, the direction of the 925-700 mb flow has a stronger southerly component. What does this have to do with thunderstorm development? With southerly winds in place, a weakened capping inversion is less likely to impede the development of thunderstorms as surface heating continues. Strong effective bulk shear within the warm sector will promote the development of large hail, some of which could exceed 1.25" in diameter. Damaging winds will also accompany the hail potential as downdrafts come crashing to the surface. In the lowest couple thousand feet, there is enough environmental shear to support the development of a few tornadoes within the strongest supercells as storms move from southwest to northeast. In the meantime, storms are likely to congeal into a cluster of storms late this afternoon, then make its way eastward through the evening hours. Given a fairly sheared profile, all modes of severe weather will be possible within the cluster of storms, however, large hail and damaging winds will be the primary threats. If that wasn't enough, as the front finally makes its way through the area, another round of storms is likely to develop across the Hill Country and move northeastward after midnight. Steep mid- level lapse rates on the order of 8-8.5 m/s will once again increase the potential for large hail. The area with the greatest potential for large hail tonight will be across Central Texas and areas east of I-35 in North Texas. The tornado potential tonight should remain low given the elevated nature of these thunderstorms behind the cold front. All precipitation is likely to move east of the region by mid to late morning tomorrow as a deeper column of dry air moves into the region. Westerly winds between 10-15 will likely be in place as highs remain in the 60s to lower 70s. Hernandez && .LONG TERM... /NEW/ /Thursday Night Onward/ Following the departure of tonight/tomorrow's storm system, fair weather will prevail to end the week. Surface flow will quickly turn back around to the southeast on Friday, allowing temperatures to bounce back into the upper 70s and low 80s beneath mostly sunny skies. By Saturday, sufficient moisture return should support warm advection showers and a few storms mainly across parts of Central and East Texas as a weak upper shortwave moves overhead. Coverage of storms may increase some late Saturday into early Sunday as frontal zone pushes southward through the forecast area. While this setup does not appear very favorable for severe weather at this time, the overall parameter space could support some strong storms simply given the degree of instability and shear progged to be in place. On Sunday, a stronger upper low is expected to move across the area, although most of the CWA may be positioned within the post-frontal airmass at the surface, leading to a favorable overrunning regime and more widespread rain heading into Monday. Another progressive disturbance or two could keep rain chances in the forecast through at least next Wednesday, although the frequent frontal intrusions and lack of significant moisture/instability recovery may limit the overall severe weather threat through the extended portion of the forecast. Some drier weather may return for the second half of next week. -Stalley && .AVIATION... /Issued 215 PM CDT Wed Mar 24 2021/ /18Z TAFs/ Concerns... Increasing thunderstorm chances this afternoon continuing into the night. Cold front arrives tonight leading to westerly through tomorrow. VFR is ongoing across all North and Central Texas TAF sites, however, that is likely to change in the coming hours as moisture continues to surge northward. MVFR is now approaching KACT and will likely remain in a shroud of stratus through the rest of the night. Across North Texas, the exact timing of lowered ceilings remains a bit uncertain, but scattered storms will likely lead to increasing cloud cover in the coming hours. Showers and a few storms have now developed near KABI and will gradually move eastward. Additional storm development is expected across the Texas Hill Country in the coming hours, then move northeastward through the rest of the afternoon. Given the potential for higher coverage of thunderstorms across North Texas, TSRA is advertised between 23Z-02Z tonight. Thunderstorms will have a potential for large hail and damaging winds as they move in from the west, therefore, additional impacts are likely to westerly incoming flights through the evening. For Waco, storms are likely to be more scattered and certainty in storms affecting the airport remains low. For now, VCTS will continue to be advertised. Another round of storms will develop after midnight across the Hill Country, then move northeastward through the region. This round is more likely to impact KACT, therefore, TSRA has been added between 07-11Z. For North Texas, another widespread round of storms will move across the area around 09-13Z. Behind tonight's cold front, westerly winds will be in place generally between 15-20 mph. The westerly winds will continue through the afternoon with a gradual improvement in ceilings through the morning and afternoon hours. Hernandez && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 52 69 49 79 57 / 90 40 0 0 0 Waco 54 71 49 79 59 / 90 30 0 0 0 Paris 53 65 45 74 54 / 90 70 0 0 0 Denton 48 68 45 79 53 / 80 30 0 0 0 McKinney 52 68 46 77 54 / 90 50 0 0 0 Dallas 54 70 51 80 59 / 90 40 0 0 0 Terrell 53 68 46 77 56 / 90 50 0 0 0 Corsicana 55 70 49 79 59 / 90 40 0 0 0 Temple 53 73 47 81 58 / 80 20 0 0 0 Mineral Wells 47 68 46 81 53 / 70 20 0 0 0 && .FWD WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Mar 24, 2:22 PM CDT, 5 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Fort Worth TX 222 PM CDT Wed Mar 24 2021 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-251130- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 222 PM CDT Wed Mar 24 2021 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...This Afternoon and Tonight. Strong to severe thunderstorms are possible this afternoon and evening across North and Central Texas. Large hail and damaging winds will be the primary threats, however, a few tornadoes can't be ruled out. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Low thunderstorm chances return to the forecast east of I-35 on Saturday afternoon and night and across much of the region Sunday night and Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be requested late this afternoon and tonight for much of North and Central Texas.
In the hours before
Local storm report, Mar 24, 6:00 PM CDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
600 PM CDT WED MAR 24 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM HAIL 8 N MABANK 32.48N 96.09W
03/24/2021 U1.25 INCH KAUFMAN TX PUBLIC
REPORT FROM MPING: HALF DOLLAR (1.25 IN.).
&&Local storm report, Mar 24, 6:10 PM CDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
610 PM CDT WED MAR 24 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0604 PM HAIL 10 W CANTON 32.55N 96.03W
03/24/2021 E1.75 INCH VAN ZANDT TX PUBLIC
&&Local storm report, Mar 24, 6:14 PM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
614 PM CDT WED MAR 24 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0557 PM HAIL 3 ESE BALCH SPRINGS 32.71N 96.57W
03/24/2021 E1.00 INCH DALLAS TX PUBLIC
TIME ESTIMATED VIA RADAR.
&&Local storm report, Mar 24, 6:34 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
634 PM CDT WED MAR 24 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM HAIL 10 SSW WILLS POINT 32.57N 96.06W
03/24/2021 E1.75 INCH VAN ZANDT TX AMATEUR RADIO
&&Local storm report, Mar 24, 6:42 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
642 PM CDT WED MAR 24 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0607 PM HAIL 1 NNW CRANDALL 32.64N 96.46W
03/24/2021 E1.00 INCH KAUFMAN TX PUBLIC
TIME ESTIMATED VIA RADAR.
&&Local storm report, Mar 24, 7:42 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
742 PM CDT WED MAR 24 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0729 PM HAIL 9 SW COMO 32.98N 95.59W
03/24/2021 E1.00 INCH HOPKINS TX PUBLIC
&&The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 24, 7:08 PM CDT | Tornado Warning | FWD | Bosque, Hamilton | 52 min |
| Mar 24, 7:25 PM CDT | Severe Thunderstorm Warning | FWD | Hopkins | 40 min |
| Mar 24, 7:33 PM CDT | Severe Thunderstorm Warning | FWD | Comanche | 57 min |
| Mar 24, 7:55 PM CDT | Tornado Warning | FWD | Bosque, Hill | 50 min |
| Mar 24, 8:25 PM CDT | Severe Thunderstorm Warning | FWD | Jack, Young | 40 min |
| Mar 24, 8:39 PM CDT | Severe Thunderstorm Warning | FWD | Ellis, Hill, Johnson | 66 min |
| Mar 24, 8:40 PM CDT | Severe Thunderstorm Warning | FWD | Denton, Parker, Tarrant, Wise | 65 min |
| Mar 24, 8:43 PM CDT | River Flood Warning | FWD | Hunt | 36 hr |
| Mar 24, 8:44 PM CDT | River Flood Warning | FWD | Hunt, Kaufman, Rockwall | 37 hr |
| Mar 24, 8:48 PM CDT | Severe Thunderstorm Warning | FWD | Jack, Wise | 42 min |
| Mar 24, 9:12 PM CDT | Severe Thunderstorm Warning | FWD | Cooke, Montague | 51 min |
| Mar 24, 9:29 PM CDT | Severe Thunderstorm Warning | FWD | Denton | 61 min |
| Mar 24, 9:37 PM CDT | Tornado Warning | FWD | Denton | 32 min |
| Mar 24, 9:40 PM CDT | Severe Thunderstorm Warning | FWD | Ellis | 65 min |
| Mar 24, 10:23 PM CDT | Severe Thunderstorm Warning | FWD | Collin, Denton, Grayson | 52 min |
| Mar 24, 10:46 PM CDT | Severe Thunderstorm Warning | FWD | Ellis, Kaufman | 59 min |
| Mar 24, 11:09 PM CDT | Severe Thunderstorm Warning | FWD | Hamilton, Lampasas, Mills | 39 min |
| Mar 24, 11:44 PM CDT | Severe Thunderstorm Warning | FWD | Kaufman, Van Zandt | 61 min |
| Mar 24, 11:52 PM CDT | Severe Thunderstorm Warning | FWD | Bosque | 53 min |
| Mar 25, 12:12 AM CDT | Special Weather Statement | FWD | Montague | 48 min |
| Mar 25, 12:35 AM CDT | Areal Flood Advisory | FWD | Bosque, Hill | 3 hr |
| Mar 25, 12:42 AM CDT | Special Weather Statement | FWD | Rains | 48 min |
| Mar 25, 12:51 AM CDT | Special Weather Statement | FWD | Delta | 39 min |
| Mar 25, 1:44 AM CDT | Special Weather Statement | FWD | Ellis | 31 min |
| Mar 25, 3:02 AM CDT | Special Weather Statement | FWD | Rockwall | 28 min |
| Mar 25, 3:12 AM CDT | Special Weather Statement | FWD | Van Zandt | 48 min |
| Mar 25, 3:29 AM CDT | Special Weather Statement | FWD | Bell | 31 min |
| Mar 25, 5:07 AM CDT | Special Weather Statement | FWD | Milam | 38 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.